Forum

Side effects or something to worry about?!?

Hi all, I’m looking for some advice…I’m a 23 yr old female and Ive been taking Copaxone for about 9 months now but have been having problems with swollen glands in my groin and breasts for the last few months (how embarrassing!). I’ve gone through the whole sti checks etc etc and my Gp just put it down to hormones but I know it could be a side effect of Copaxone. Has anyone else experienced this?? I’m currently waiting for a reply from my ms nurse but its making me fret that it could be something more serious!!!

Hi anon I can’t help with this one sorry but wanted to reply cause you’d dropped off the first page of threads and might be missed. Have you managed to speak to your ms nurse yet?

Hi sunflower, Thank you! I’ve sent her an email but not yet had a response. She’s possibly on holiday so ill message another nurse in case, although it all seems to have calmed down a bit today! (Touch wood) Thank you for your reply :slight_smile:

Right well I’ve done a bit of research and apparently swollen lymph nodes (groin and underarm) are listed as common side effect of copaxone (net doctor). Overcoming multiple sclerosis website explains that “When you inject the drug is absorbed into the lymph system where it eventually ends up at the main lymph nodes where it is partially broken down” One suggestion is that Wwollen glands could be a result of being dehydrated - without enough water in you the lymph fluid can be thick apparently making it harder for the copaxone to be diluted. So it might be worth increasing your fluid intake while you are waiting to hear from the nurse. I know I don’t drink enough water and its been very hot! I was interested in this as I may be offered dmds at my appointment this week and was thinking copaxone because it is supposed to have fewer side effects. How do you find it (apart from your swollen bits)?! What made you choose that one?

Yeah I’m sure I don’t drink enough either. I’ve been increasing my fluid intake though and hopefully that will be what the ms nurse says too! Thank you so much for helping me out :slight_smile: I think I get a bit paranoid! The Copaxone is really good to be honest. This is the first time I’ve had any real problem with it (and its not a massive problem really, just annoying). I chose it because I thought it would be easier to integrate it into my daily routine (I’m more likely to remember!!) and because I would have dreaded the “injection days” if I had the other kinds. Plus I think some of the others can give you flu like symptoms which I just couldn’t be doing with! The only other thing is the injection site reactions which go away after a day or two, and you’d get them with any injection I’m sure. Have you been given the copaxone book and DVD? They’re really informative and have real life experiences which helped me get my head around having to do it :slight_smile: x

Hey Anon, yeah some of the side effects with copaxone can be swollen glands, I still would ask your GP to do full bloods
as I would never assume.

After 6 months of being on Copaxone I has tender slightly swollen groin and was told its just a part of a auto immune reponse.

I would not worry for now and hopefully your MS nurse will get back to you, If you google copaxone swollen glands you will find many forum posts about it.